Alert archive / North Carolina / Wind Advisories in 2014
Wind Advisory 14, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at May 22, 2014, 7:14 AM EDT for Ashe County, Watauga County, North Carolina. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2014, 7:14 AM EDT (11:14 UTC)
- Expired
- May 22, 2014, 10:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
Counties Ashe County, NC, Watauga County, NC
The radar
The Roanoke radar (KFCX), 141 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 11.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1818 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
986 WWUS71 KRNK 221114 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 714 AM EDT THU MAY 22 2014 ...STRONG WEST WINDS EARLY THIS MORNING... .STRONG WINDS WINDS CAN BE EXPECTED ESPECIALLY ACROSS THE HIGHER ELEVATIONS THROUGH MID MORNING AS THE GRADIENT TIGHTENS AHEAD OF A COLD FRONT TO THE NORTH. NCZ001-018-221400- /O.NEW.KRNK.WI.Y.0014.140522T1114Z-140522T1400Z/ ASHE-WATAUGA- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE 714 AM EDT THU MAY 22 2014 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * LOCATIONS...HIGHER ELEVATIONS ACROSS WATAUGA AND ASHE COUNTIES. * HAZARDS...STRONG WEST WINDS. * WINDS...WEST 15 TO 30 WITH GUSTS TO 55 MPH. * TIMING...THROUGH MID MORNING. * IMPACTS...TREES MAY BE TOPPLED ONTO POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED INDOORS. && $$
1 follow-up statement
043 WWUS71 KRNK 221400 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1000 AM EDT THU MAY 22 2014 ...WIND ADVISORY HAS BEEN CANCELLED... NCZ001-018-221500- /O.CAN.KRNK.WI.Y.0014.000000T0000Z-140522T1400Z/ ASHE-WATAUGA- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE 1000 AM EDT THU MAY 22 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND ADVISORY. SURFACE OBSERVATIONS ACROSS THE NORTH CAROLINA MOUNTAINS INDICATE THAT WIND SPEEDS ARE GRADUALLY WEAKENING THIS MORNING AS THE UPPER LEVEL DISTURBANCE THAT TRIGGERED THE STRONG WINDS MOVES AWAY FROM THE REGION. WINDS MAY STILL BE GUSTY AT TIME THROUGH LATE AFTERNOON...ESPECIALLY NEAR ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP LATER TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at May 22, 7:02 AM EDT, 12 minutes earlier.
Area forecast discussion, May 22, 7:02 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 702 AM EDT THU MAY 22 2014 .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE WILL PERSIST ACROSS THE REGION TODAY AHEAD OF A COLD FRONT THAT WILL SLIDE THROUGH THE AREA OVERNIGHT. HIGH PRESSURE BUILDS IN BEHIND THE FRONT BRINGING A RETURN TO DRIER AND SLIGHTLY COOLER WEATHER FOR THE WEEKEND. THE HIGH MOVES OFFSHORE BY MONDAY RESULTING IN MORE SUMMER- LIKE WEATHER WITH A DAILY CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS BY THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 250 AM EDT THURSDAY... INITIAL MCS INDUCED VORT NOW ROTATING BY TO THE SE AND SHOULD EXIT THE REGION SHORTLY. THIS SHOULD BRING ABOUT A LULL IN SHRA FOR A WHILE WITH THE NEXT UPSTREAM COMPLEX OF STORMS STILL BACK IN NORTHERN KY. HOWEVER GIVEN SOME LEFTOVER INSTABILITY AND CONVERGENCE OUT WEST AHEAD OF THIS NEXT IMPULSE COULD STILL SEE SOME COVERAGE REDEVELOP ESPCLY WESTERN THIRD SO LEAVING IN SOME CHANCE POPS THERE TO INIT THIS MORNING. OTRW ANOTHER RATHER TRICKY SITUATION TODAY WITH THE ACTUAL COLD FRONT STILL APPROACHING FROM THE NW WHILE MODELS CONTINUE TO ROTATE WAVES SE UNDER THE DEVELOPING 5H TROF TO THE NORTH. HOWEVER AGAIN HAVE A PRONOUNCED DEEP W/NW FLOW IN PLACE THAT SHOULD AGAIN LIMIT CONVECTION OVER CENTRAL SECTIONS ESPCLY NEW RIVER TO THE LEE OF THE BLUE RIDGE WHERE THE BEST MIXING LOOKS TO OCCUR. RESIDUAL LEE TROF IN THE FAR EAST MAY BE ANOTHER AXIS TO SEE ENOUGH CONVERGENCE TO FIRE ISOLATED STORMS BUT IFFY. BEST CHANCES STILL APPEAR ALONG THE WESTERN SLOPES JUST AHEAD OF THE FRONT WHERE AIDED MORE BY WEAK ENERGY ALOFT AND LOW LEVEL NW FLOW CONVERGENCE. ORGANIZATION LOOKS TO BE IN BANDS WITH LESS DEPTH TO MOISTURE OVER TIME WHICH SHOULD DETER TOO MUCH OF A SEVERE THREAT DESPITE DECENT INSTABILITY AGAIN THIS AFTERNOON. THUS RUNNING WITH CHANCE POPS FAR WEST...ISOLATED BLUE RIDGE AND A SMALL RIBBON OF CHANCE COVERAGE PIEDMONT DURING THE AFTERNOON. OTRW LOTS OF DEBRIS CLOUDS GIVING WAY TO SOME SUN WITH HEATING THIS MORNING WHICH SHOULD PUSH ALREADY WARM TEMPS CLOSE TO 90 SE PER DOWNSLOPE...AND 80S ELSW...EXCEPT PERHAPS ONLY 75-80 WESTERN SLOPES GIVEN MORE CLOUDS/SHRA. SURFACE COOL FRONT FINALLY ATTEMPTS TO DRIFT THROUGH FROM THE NW OVERNIGHT POSSIBLY REACHING THE FAR SOUTHERN REACHES OF THE CWA LATE. MAY STILL BE A FEW SHRA FAR SW WHERE THE BOUNDARY LIKELY HANGS UP THIS EVENING...OTRW THINKING CLEARING AS DEWPOINTS START TO FALL OFF...EXCEPT ALONG THE WESTERN SLOPES WHERE UPSLOPE FLOW MAY KEEP LOW CLOUDS IN OVERNIGHT. LOWS MORE COMFORTABLE AS WEAK COOL ADVECTION ARRIVES FROM NORTH TO SOUTH WITH LOWS MOSTLY 50-55 WEST AND 55-60 EAST. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... AS OF 330 AM EDT THURSDAY... THE FRONTAL BOUNDARY ACROSS SOUTHERN PORTIONS OF FORECAST AREA FRIDAY MORNING WILL PUSH SOUTH AS HIGH PRESSURE OVER WISCONSIN SLIDES TO THE SOUTHEAST. AS FRIDAY PROGRESSES DEEP NORTHWEST FLOW ESTABLISHES OVER THE MID ATLANTIC...WHICH WILL PUSH THE COLD FRONT SOUTHWARD TO THE CAROLINAS. PLAYED HIGH TEMPERATURES FRIDAY CLOSE TO THE ADJMAVBC WITH READINGS FROM THE LOWER 60S IN THE NORTHWEST MOUNTAINS TO THE LOWER 80S IN THE PIEDMONTS. A STRONG MID-LEVEL SPEED MAX WILL DIG SOUTHEAST OFF THE NORTH CAROLINA COAST FRIDAY EVENING INTO FRIDAY NIGHT. BY FRIDAY NIGHT COOLER DRIER AIR WILL SURGE SOUTH INTO OUR REGION. SATURDAY MORNING COULD BRING ANOTHER TASTE OF UNSEASONABLY COOL TEMPERATURES...WITH LOWS RANGING FROM THE LOWER 40S IN THE COLDER MOUNTAIN VALLEYS TO THE MID 50S IN THE PIEDMONTS. THE MORNING CHILL WILL GIVE WAY TO PLENTY OF SUNSHINE WITH DIMINISHING NORTHWEST WINDS. HIGH TEMPERATURES ON SATURDAY WILL VARY FROM THE MID 60S IN THE NORTHWEST TO AROUND 80 DEGREES IN THE SOUTHEAST. 1023 MB SURFACE HIGH PRESSURE WILL BUILD OVERHEAD SATURDAY NIGHT. LOW TEMPERATURES WILL DROP INTO THE LOWER 40S IN THE WEST TO THE LOWER 50S IN THE EAST. ON SUNDAY...THE HIGH CENTER WILL TRAVEL SOUTHEAST TOWARDS THE CAROLINAS AND EVENTUALLY OFF THE ATLANTIC COAST. RETURNED SOUTHERLY FLOW AROUND THE HIGH WILL SLOWLY RETURN MOISTURE. HIGHS SUNDAY WILL GENERALLY WARM INTO THE MID 70S IN THE WEST TO THE LOWER 80S IN THE EAST. ISOLATED SHOWERS OR THUNDERSTORMS MAY DEVELOP SUNDAY AFTERNOON INTO SUNDAY NIGHT ACROSS SOUTHERN PORTIONS OF FORECAST AREA. LEANED LOWS SUNDAY NIGHT TOWARDS HPCGUIDE FROM AROUND 50 DEGREES IN THE NORTHWEST TO THE UPPER 50S IN THE SOUTHEAST. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... AS OF 1240 PM EDT WEDNESDAY... THE RETURN SOUTHERLY FLOW FROM THE GULF OF MEXICO WILL ENSUE DURING MEMORIAL DAY TO PROVIDE SUMMER-LIKE WEATHER THROUGH THE REST OF THIS FORECAST PERIOD. MEANWHILE...AN UPPER LEVEL TROUGH WITH ITS ASSOCIATED COLD FRONT SHOULD SLOWLY MOVE EASTWARD FROM THE CENTRAL PLAINS DURING THE WORK WEEK. COMBINED WITH HIGH TEMPERATURES EASILY REACHING THE 80S FOR MOST LOCATIONS BY TUESDAY AND WEDNESDAY...THE CHANCE FOR AFTERNOON TO EVENING SHOWERS AND THUNDERSTORMS WILL STEADILY INCREASE. ONLY ISOLATED ACTIVITY MAY OCCUR ON MEMORIAL DAY DUE TO LIMITED CAPE AND BOUNDARY LAYER MOISTURE...BUT CONVECTION SHOULD BECOME MORE PRONOUNCED DURING TUESDAY AND WEDNESDAY. THE HIGHEST POP CHANCES WERE PLACED WEST OF THE BLUE RIDGE THROUGHOUT THIS PERIOD. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... AS OF 645 AM EDT THURSDAY... AXIS OF DEEPER MOISTURE WELL IN ADVANCE OF THE COLD FRONT TO THE NW CONTINUES TO SHIFT SOUTH WITH CURRENT MCS FEATURES LIKELY TO PASS SW OF THE TAF SITES THIS MORNING. HOWEVER MAY SEE ADDITIONAL ISOLATED SHRA/TSRA DEVELOP ACROSS SE WVA WITH PERHAPS SOME OF THIS ACTIVITY AFFECTING KBLF/KLWB WITH PERIODS OF MVFR/OCNL IFR THROUGH EARLY AFTERNOON. OTRW EXTENSIVE DEBRIS CANOPY OF HIGH/MID CLOUDS TO PREVAIL ELSW THIS MORNING BEFORE HEATING STARTS TO ERODE THIS MOISTURE INTO A SCTD-BKN MAINLY VFR CU FIELD INTO THIS AFTERNOON. ADDITIONAL SHOWERS AND STORMS POSSIBLE MAINLY ACROSS THE FAR WESTERN SITES AND OUT EAST MID/LATE AFTERNOON. HOWEVER APPEARS TOO ISOLATED TO INCLUDE MENTION AT THIS POINT SINCE EXPECTING MOST COVERAGE SW OF KBLF AND KDAN LATER ON. THUS CONTINUED OVERALL VFR INTO THE AFTERNOON UNDER AN INCREASING WEST TO NORTHWEST WIND THAT WILL GUST TO 25-30 KTS ON THE RIDGES AT TIMES. FRONT OOZES INTO THE REGION OVERNIGHT WITH MOST DEEP MOISTURE TO THE SW OF THE TAF LOCATIONS THIS EVENING. HOWEVER COMBO OF RESIDUAL CU/STRATO-CU AND UPSLOPE MAY KEEP MVFR CIGS GOING ESPCLY AROUND KBLF TONIGHT WITH QUITE A BIT OF MID/HIGH CLOUDS ELSW BUT STILL VFR. IF KLWB/KBCB CAN SEE ENOUGH CLEARING THEN PATCHY FOG POSSIBLE SO INCLUDED MVFR VSBYS AT KLWB WHICH SEEMS TO HAVE THE BEST SHOT AT FOG ESPCLY AFTER RAINFALL FROM LAST NIGHT. EXTENDED AVIATION DISCUSSION... OVERALL VFR CONDITIONS ARE EXPECTED FRIDAY THROUGH MONDAY WITH SOME INCREASING POTENTIAL FOR EARLY MORNING MVFR FOG AT LWB/LYH AND BCB. ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATER MONDAY MAINLY OVER THE MOUNTAINS AS HIGH PRESSURE MOVES OFFSHORE AND DEEPER MOISTURE RETURNS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/JH/WP NEAR TERM...JH SHORT TERM...KK LONG TERM...PW AVIATION...JH
Hazardous weather outlook, May 22, 3:50 AM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 350 AM EDT THU MAY 22 2014 NCZ001-002-018-VAZ007-009>012-015-WVZ042>045-230800- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-GRAYSON- MERCER-SUMMERS-MONROE-GREENBRIER- 350 AM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. CLUSTERS OF SHOWERS AND THUNDERSTORMS MAY RESULT IN ISOLATED STRONG WINDS AND HAIL THROUGH LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ013-014-016>020-022>024-032>035-043>047-058- 059-230800- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 350 AM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 22, 1:31 AM EDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
131 AM EDT THU MAY 22 2014
NCZ001>004-019-020-VAZ012-015-016-032-220630-
ASHE NC-SURRY NC-YADKIN NC-ALLEGHANY NC-STOKES NC-WILKES NC-
GRAYSON VA-PATRICK VA-CARROLL VA-WYTHE VA-
131 AM EDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EAST CENTRAL ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
NORTHERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
WESTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
NORTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
CARROLL COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 230 AM EDT
* AT 131 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SPEEDWELL TO
NEAR SPARTA...MOVING TO THE SOUTHEAST AT 40 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
GALAX CITY...
KING...
MOUNTAIN PARK...
AND ELKIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3642 8136 3676 8128 3677 8126 3679 8127
3691 8124 3664 8029 3626 8030 3626 8045
3622 8043 3621 8044 3614 8044 3612 8046
3610 8051
TIME...MOT...LOC 0527Z 296DEG 36KT 3683 8119 3651 8116
KKSpecial weather statement, May 22, 7:06 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 706 AM EDT THU MAY 22 2014 NCZ001-002-018-VAZ015-221400- ASHE-ALLEGHANY NC-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY 706 AM EDT THU MAY 22 2014 ...STRONG WEST WINDS ACROSS THE HIGHER ELEVATIONS THIS MORNING... WEST WINDS WILL CONTINUE TO INCREASE AHEAD OF A COLD FRONT TO THE NORTH EARLY THIS MORNING. WIND GUSTS TO 45 OR 50 MPH MAY OCCUR FOR A SHORT PERIOD ESPECIALLY AS SHOWERS MOVE INTO THE AREA. THE STRONGEST WINDS CAN BE EXPECTED ALONG THE HIGHER WESTERN SLOPES AS WELL AS IN LOCATIONS LIKE JEFFERSON WHERE WINDS MAY CHANNEL THROUGH THE RIDGES. THE WINDS SHOULD QUICKLY DIMINISH BY MID OR LATE MORNING AS THE STRONGER WINDS ALOFT MIX OUT A BIT. ANYONE TRAVELING ACROSS THE HIGHER ELEVATIONS SHOULD BE ALERT FOR THE STRONGER WIND GUSTS.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 12:06 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Watauga, Wilkes | 54 min |
| May 22, 1:31 AM EDT | Special Weather Statement | RNK | Alleghany, Surry, Yadkin | 59 min |
Nearby
Wind Advisories in North Carolina, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.